Vol. 4, No. 8, 2010

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Remarks on modular symbols for Maass wave forms

Yuri I. Manin

Vol. 4 (2010), No. 8, 1091–1114
Abstract

In this paper I introduce modular symbols for Maass wave cusp forms. They appear in the guise of finitely additive functions on the boolean algebra generated by intervals with nonpositive rational ends, with values in analytic functions (pseudomeasures in the sense of Manin and Marcolli). We explain the basic issues and draw an analogy with the p-adic case. We then construct the new modular symbols, followed by the related Lévy–Mellin transforms. This work builds on the fundamental study of Lewis and Zagier (2001).

To Professor F. Hirzebruch, with friendship and admiration, for his anniversary.

Keywords
Maass modular forms, modular symbols
Mathematical Subject Classification 2000
Primary: 11F37
Milestones
Received: 12 January 2010
Accepted: 1 October 2010
Published: 24 February 2011
Authors
Yuri I. Manin
Max-Planck-Institut für Mathematik
Vivatsgasse 7
D-53111 Bonn
Germany
Department of Mathematics
Northwestern University
Evanston, IL 60208-2730
United States